Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 7, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 27, 2017, 3:42 AM CST for 8 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Feb 27, 2017, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2017, 3:42 AM CST (09:42 UTC)
- In effect from
- Feb 27, 2017, 12:00 PM CST
- Expired
- Feb 27, 2017, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3195 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
168 WWUS84 KAMA 270942 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 342 AM CST Mon Feb 27 2017 TXZ001-002-006-007-011-012-016-017-272200- /O.UPG.KAMA.FW.A.0004.170227T1800Z-170228T0100Z/ /O.NEW.KAMA.FW.W.0007.170227T1800Z-170228T0100Z/ /O.CON.KAMA.FW.A.0005.170228T1700Z-170301T0100Z/ Dallam-Sherman-Hartley-Moore-Oldham-Potter-Deaf Smith-Randall- 342 AM CST Mon Feb 27 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN PORTIONS OF THE TEXAS PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity...which is in effect from noon today to 7 PM CST this evening. The Fire Weather Watch for today is no longer in effect. * Affected Area...In Texas...Dallam...Sherman...Hartley... Moore... Oldham...Potter...Deaf Smith and Randall. * 20 Foot Winds...Southwest winds 15 to 30 mph with gusts to near 40 mph are expected across the warning area on Monday. Southwest winds 30 to 45 mph with gusts up to 65 mph are expected across the watch area on Tuesday. * Relative Humidity...Afternoon minimum relative humidities on Monday will range from 10 to 15 percent. Afternoon minimum relative humidities on Tuesday will drop as low as 15 percent. * Timing...Critical fire weather conditions for today are expected to begin around 12 PM CST and expected to end around 7 PM CST this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ OKZ001-002-272200- /O.NEW.KAMA.FW.W.0007.170227T1800Z-170228T0100Z/ /O.CON.KAMA.FW.A.0005.170228T1700Z-170301T0100Z/ Cimarron-Texas- 342 AM CST Mon Feb 27 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN HALF OF THE OKLAHOMA PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FOR ALL OF THE OKLAHOMA PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity...which is in effect from noon today to 7 PM CST this evening. * Affected Area...In Oklahoma...Cimarron and Texas. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 35 mph are expected across the warning area today. Southwest winds of 25 to 35 mph with gusts to 55 mph are expected across the watch area on Tuesday. * Relative Humidity...as low as 12 to 14 percent across the warning area today. RH values around 15 to 25 percent are expected across the watch area on Tuesday. * Timing...Elevated to critical fire weather conditions for today are expected to begin around 12 PM CST and expected to end around 7 PM CST this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ003-TXZ003>005-008>010-013>015-018>020-272200- /O.CON.KAMA.FW.A.0005.170228T1700Z-170301T0100Z/ Beaver-Hansford-Ochiltree-Lipscomb-Hutchinson-Roberts-Hemphill- Carson-Gray-Wheeler-Armstrong-Donley-Collingsworth- 342 AM CST Mon Feb 27 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES... * Affected Area...In Oklahoma...Beaver. In Texas...Hansford... Ochiltree...Lipscomb...Hutchinson...Roberts...Hemphill... Carson... Gray...Wheeler...Armstrong...Donley and Collingsworth. * 20 Foot Winds...west 30 to 45 mph with gusts up to 65 mph. * Relative Humidity...as low as 15 percent. * Timing...Elevated to critical fire weather conditions are expected to begin around 11 AM CST Tuesday morning and expected to end around 7 PM CST Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
2 follow-up statements
600 WWUS84 KAMA 272146 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 346 PM CST Mon Feb 27 2017 OKZ001-002-TXZ001-002-006-007-011-012-016-017-281215- /O.UPG.KAMA.FW.A.0005.170228T1700Z-170301T0100Z/ /O.NEW.KAMA.FW.W.0008.170228T1700Z-170301T0100Z/ /O.CON.KAMA.FW.W.0007.000000T0000Z-170228T0100Z/ Cimarron-Texas-Dallam-Sherman-Hartley-Moore-Oldham-Potter- Deaf Smith-Randall- 346 PM CST Mon Feb 27 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN PORTIONS OF THE TEXAS PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity...which is in effect from 11 AM to 7 PM CST Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hartley...Moore...Oldham...Potter...Deaf Smith and Randall. * 20 Foot Winds...Southwest winds 15 to 30 mph with gusts to near 40 mph are expected across the warning area through early this evening. Southwest winds 30 to 40 mph with gusts up to 55 mph are expected across the warning area on Tuesday. * Relative Humidity...Relative humidities through early this evening will range from 10 to 15 percent. Afternoon minimum relative humidities on Tuesday will drop to around 15 percent. * Timing...Critical fire weather conditions for today are expected through 7 PM CST. Critical fire weather conditions are expected from 11 AM until 7 PM on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ003-TXZ003>005-008>010-013>015-018>020-281215- /O.UPG.KAMA.FW.A.0005.170228T1700Z-170301T0100Z/ /O.NEW.KAMA.FW.W.0008.170228T1700Z-170301T0100Z/ Beaver-Hansford-Ochiltree-Lipscomb-Hutchinson-Roberts-Hemphill- Carson-Gray-Wheeler-Armstrong-Donley-Collingsworth- 346 PM CST Mon Feb 27 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity...which is in effect from 11 AM to 7 PM CST Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Beaver. In Texas...Hansford... Ochiltree...Lipscomb...Hutchinson...Roberts...Hemphill... Carson... Gray...Wheeler...Armstrong...Donley and Collingsworth. * 20 Foot Winds...west 30 to 40 mph with gusts up to 55 mph. * Relative Humidity...as low as 15 percent. * Timing...Critical fire weather conditions are expected to begin around 11 AM CST Tuesday morning and expected to end around 7 PM CST Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
635 WWUS84 KAMA 280108 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 708 PM CST Mon Feb 27 2017 OKZ001-002-TXZ001-002-006-007-011-012-016-017-281300- /O.EXP.KAMA.FW.W.0007.000000T0000Z-170228T0100Z/ /O.CON.KAMA.FW.W.0008.170228T1700Z-170301T0100Z/ Cimarron-Texas-Dallam-Sherman-Hartley-Moore-Oldham-Potter- Deaf Smith-Randall- 708 PM CST Mon Feb 27 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN PORTIONS OF THE TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hartley...Moore...Oldham...Potter...Deaf Smith and Randall. * 20 Foot Winds...Southwest winds 30 to 40 mph with gusts up to 55 mph are expected across the warning area on Tuesday. * Relative Humidity...falling to around 15 percent. * Timing...Critical to extremely critical fire weather conditions are expected from 11 AM until 7 PM on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ003-TXZ003>005-008>010-013>015-018>020-281300- /O.CON.KAMA.FW.W.0008.170228T1700Z-170301T0100Z/ Beaver-Hansford-Ochiltree-Lipscomb-Hutchinson-Roberts-Hemphill- Carson-Gray-Wheeler-Armstrong-Donley-Collingsworth- 708 PM CST Mon Feb 27 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA PANHANDLES... * Affected Area...In Oklahoma...Beaver. In Texas...Hansford... Ochiltree...Lipscomb...Hutchinson...Roberts...Hemphill... Carson... Gray...Wheeler...Armstrong...Donley and Collingsworth. * 20 Foot Winds...southwest 30 to 40 mph with gusts up to 55 mph. * Relative Humidity...as low as 15 percent. * Timing...Critical to extremely critical fire weather conditions are expected to begin around 11 AM CST Tuesday morning and are expected to end around 7 PM CST Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Cockrell For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 26, 10:41 PM CST, 5 hours 1 minute earlier.
Area forecast discussion, Feb 26, 10:41 PM CST, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Amarillo TX
1041 PM CST Sun Feb 26 2017
.AVIATION...
VFR conditions and light winds to prevail through the overnight
hours at each terminal. Winds are still expected to increase out
of the southwest as mixing increases in the late morning hours
Monday. Winds of 15kt to 20kt with gusts up to 30kt will be
possible at all terminals with the strongest being at KDHT. These
strong winds will persist around the 00Z hour before dropping to
around 12kt.
&&
.PREV DISCUSSION... /Issued 303 PM CST Sun Feb 26 2017/
DISCUSSION...
A busy forecast with Fire Weather continuing to be the issue for
the short term and even into the extended. West flow will continue
today and shift to a more southwesterly flow on Monday. This will
bring temperatures back up to near the 70 degree mark for the
entire CWA. Breezy winds will accompany it and fairly clear skies
due to drier air will lead to low humidities with this wind. See
Fire Weather Discussion.
A frontal system will approach the area on Tuesday, but ahead of
that front will be a strong 500H oriented southwest to northeast
with an 850H thermal ridge over the eastern Panhandles and OK
area. This will allow for very warm temperatures on Tuesday with
some of the southeast counties possibly toying with 80 degrees for
their highs, low to mid 70s expected elsewhere. Winds will be of
great concern on Tuesday as a High Wind Watch has been issued for
the southern Texas Panhandle counties. Expect daytime mixing to
mix as high as 10-15kft. This deep boundary-layer mixing combined
with deep cyclogenesis from the upper level trough approaching
supports strong southwest winds that could be sustained 30-40 mph
and gusts up to 65 mph. Again minimum humidities will be below 20
percent, so this will make for another Fire Weather Day.
Tuesday night the front will move through and then winds will
shift out of the north bringing in cooler air with overnight lows
in the mid to upper 20s for the OK Panhandle and upper 20s to
near freezing for the TX Panhandle. A surface low just east of the
Panhandles will tighten up and aid in stronger north winds to
accompany the cold air advection from the frontal system on
Wednesday. Highs will only be in the 50s but the air will be very
dry and yet again due to winds and low humidities, elevated Fire
Weather could be of concern for the eastern TX/OK counties.
By Thursday the upper level trough should be far enough east that
zonal flow will take place and gradual warming is expected, with
highs trying to reach 60. Expect this to continue through the
weekend with temperatures back into the 70s by Sunday. And surface
winds will be very close to the 15mph range that will keep
elevated Fire Weather in the forecast for quite some time.
No significant precipitation expected for the next 7 days, however
there might be just enough moisture with Tuesdays frontal system
for a brief sprinkle or shower across the Panhandles.
Weber
FIRE WEATHER...
Elevated to critical Fire Weather conditions expected Monday and
some areas might see very critical conditions on Tuesday. Winds
will be 20 to 25 mph with Humidities around 15 percent, mainly
over the western portions of the CWA and for that a Fire Weather
Watch is in effect for Monday afternoon.
Tuesday will be another story, as we have the winds covered pretty
well, yet the afternoon humidities are still up for debate. Right
now the southeast portion of the TX Panhandle look to be the most
critical. The southwest isn't far behind. They may be a few
percent higher than the east but the winds are expected to be just
as strong if not stronger. And with winds sustained 30 to 40 mph,
any fires that start are not going to have trouble spreading.
A cold front on Tuesday night will shift flow out of the north.
And although it will be a cooler day, it's still expected to be
quite dry, so yet again we could see elevated Fire Weather
conditions this Wednesday with northerly winds in play.
Will continue to monitor the extended, but guidance has a warming
and continued drying trend, with winds right around the elevated
criteria for Fire Weather.
Weber
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from Tuesday morning through Tuesday evening
for the following zones: Armstrong...Carson...
Collingsworth...Dallam...Deaf Smith...Donley...Gray...
Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
Moore...Ochiltree...Oldham...Potter...Randall...Roberts...
Sherman...Wheeler.
Fire Weather Watch from Monday afternoon through Monday evening
for the following zones: Dallam...Deaf Smith...Hartley...
Moore...Oldham...Potter...Randall...Sherman.
High Wind Watch from Tuesday morning through Tuesday evening for
the following zones: Armstrong...Carson...Collingsworth...
Deaf Smith...Donley...Gray...Oldham...Potter...Randall...
Wheeler.
OK...Fire Weather Watch from Tuesday morning through Tuesday evening
for the following zones: Beaver...Cimarron...Texas.
&&
14Hazardous weather outlook, Feb 26, 5:10 PM CST, 10 hours 32 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 510 PM CST Sun Feb 26 2017 OKZ001>003-TXZ001>020-271115- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 510 PM CST Sun Feb 26 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated to critical fire weather conditions will be possible during the afternoons Monday, Tuesday, Wednesday, Friday, and Saturday for portions of the Panhandles. A Fire Weather Watch has been issued over the western portions of the Texas Panhandle for Monday afternoon into early evening. A Fire Weather Watch is in effect for the entire forecast area on Tuesday. A High Wind is in effect Tuesday afternoon across the southern portions of the Texas Panhandle as winds are expected to be southwest at 35 to 45 mph with gusts up to 65 mph possible. Some areas in the central Texas Panhandle may meet Wind Advisory Criteria. Patchy blowing dust is expected Tuesday afternoon across the southwestern and south central Texas Panhandle which may reduce visibilities at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions on Monday, Tuesday, Wednesday, Friday, and Saturday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:46 PM CST | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 27 hr |
Nearby
Red Flag Warnings in Texas, 2017Red Flag Warnings in Oklahoma, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.